MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION HANCOCK II MITRAL BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

MEDTRONIC HEART VALVES DIVISION HANCOCK II MITRAL BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number T510C25
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Calcium Deposits/Calcification (1758); Death (1802); Exsanguination (1841); Rupture (2208)
Date of Event 09/26/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Product analysis: no product was returned.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that this patient underwent mitral valve replacement due to severe mitral regurgitation.At the time of admission to the hospital, it was reported that the patient was coagulopathic.The patient's mitral annulus was extensively calcified and was debrided.Following the decalcification, a ridge of calcium remained on the annulus.The calcified portion of the annulus was covered with a strip of bovine pericardium prior to implanting this bioprosthetic mitral valve.The valve was successfully implanted with no regurgitation or bleeding noted.Following mitral valve replacement, the patient's tricuspid valve was repaired with a non-medtronic annuloplasty ring.Temporary pacing wires were inserted in the left and right atrial appendages and the right ventricle.While attempting to remove this patient from cardiopulmonary bypass (cpb), bleeding was noted behind the heart.It was reported that the bleeding was coming the union of the left atrial appendage and the left atrium.The lesion was attempted to be repaired for several hours.It was reported that spontaneous dehiscence of the crux of the heart occurred.Ultimately the patient expired in the operating room due to exsanguination.The cause of the atrioventricular groove rupture that lead to the death was not reported.
 
Additional Manufacturer Narrative
A device history review was performed on the device; there were no correlations / issues identified regarding manufacturing that could have impacted this event.The device was manufactured per approved and released manufacturing processes and the device met all applicable manufacturing specifications prior to release for distribution.Based on input from medtronics office of medical affairs, the cause of death was likely due to patient co-morbidities.If information is provided in the future, a supplemental report will be issued.

Brand Name
HANCOCK II MITRAL BIOPROSTHETIC HEART VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key9985427
Report Number2025587-2020-01341
Device Sequence Number11872547
Product Code LWR
UDI-Device Identifier00643169594449
UDI-Public00643169594449
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberT510C25
Device Catalogue NumberT510C25
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/24/2020
Supplement Date Received by Manufacturer06/19/2020
Initial Report FDA Received Date04/22/2020
Supplement Report FDA Received Date06/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age73 YR
Patient Weight68